[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1978

Stevens-Johnson Syndrome Associated With Mycoplasma pneumoniae Infections

Author Affiliations

From the Divisions of General Internal Medicine (Dr Garibaldi) and Dermatology, (Drs Krueger and Sontheimer) Department of Medicine, University of Utah College of Medicine, Salt Lake City. Dr Sontheimer is presently a Dermatology Foundation Fellow at the University of Texas Health Science Center at Dallas.

Arch Dermatol. 1978;114(2):241-244. doi:10.1001/archderm.1978.01640140059014
Abstract

• The Stevens-Johnson syndrome is a multisystem inflammatory disorder associated with a widespread erythematous eruption that can result in death. Although usually considered a pediatric disease, this syndrome frequently affects adults. There are many etiologic associations including drugs and infections; however, the pathophysiology of the syndrome remains obscure. Treatment at present is symptomatic and supportive. Although frequently used, the beneficial role of corticosteroids in this syndrome remains to be proved. The case report describes a young woman who after treatment with several drugs developed the Stevens-Johnson syndrome in association with a Mycoplasma pneumoniae infection. We include a brief review of the literature with emphasis on the Stevens-Johnson syndrome's association with M pneumoniae infections. Those caring for patients with skin disease should be aware of the association between such treatable infections and this syndrome.

(Arch Dermatol 114:241-244, 1978)

×